MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 5F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 5F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 4135115
Health Effect - Clinical Code No Information (3190)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of rebn0780 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when the catheter was unpacked for use, after confirming the reserved length, the guide wire was withdrawn, and wrinkle was found at the 0 scale of the catheter, and the 0 scale was found broken after re-flushing the catheter.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the per-q-cath picc was confirmed, and the damage was determined to be use related.One 4fr s/l per-q-cath picc was returned for investigation.The implicated product was a 5fr s/l per-q-cath picc.The lot number provided was for a 4fr s/l groshong picc.The picc was received with the stylet in the lumen.The stylet had been repositioned within the t-lock extension set.The distal end of the black tab was positioned 38.7cm from the septum on the t-lock extension set.The distal tip of the stylet was protruding 2.5mm from the distal tip of the catheter.The catheter had been cut to length at the 30cm depth mark.The remainder of the catheter was not returned for investigation.A functional test revealed a leak at the 0 mark.After flushing the catheter, the stylet was removed without difficulty.The leak site was microscopically examined and a longitudinal split that was approximately 3mm in length was found on the external surface of the tubing.The split was longer on the inner lumen wall.The adjoining surfaces of the split tubing revealed a granular appearance.Since the extent of damage was greater on the inner lumen wall, it was determined that the catheter was damaged from within the lumen.This type of damage can occur when the stylet is repositioned within the picc without flushing the catheter.The product ifu states, ¿flush the catheter with sterile normal saline or heparinized saline prior to use.Catheter stylet must be wetted prior to stylet repositioning or withdrawal.¿ the ifu also cautions, ¿never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.Once the stylet is out, advance the catheter into the desired position.¿ a lot history review (lhr) of rebn0780 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 5F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7827210
Report Number3006260740-2018-02240
Device Sequence Number19121503
Product Code LJS
UDI-Device Identifier00801741074929
UDI-Public(01)00801741074929
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4135115
Device Catalogue Number4135115
Device Lot NumberREBN0780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1